Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A theory of nonlinear networks. I


Authors: R. K. Brayton and J. K. Moser
Journal: Quart. Appl. Math. 22 (1964), 1-33
DOI: https://doi.org/10.1090/qam/169746
MathSciNet review: 169746
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: This report describes a new approach to nonlinear RLC-networks which is based on the fact that the system of differential equations for such networks has the special form

$\displaystyle L\left( i \right)\frac{{di}}{{dt}} = \frac{{\partial P\left( {i,v... ...ht)\frac{{dv}}{{dt}} = - \frac{{\partial P\left( {i,v} \right)}}{{\partial v}}.$

The function, $ P\left( {i,v} \right)$, called the mixed potential function, can be used to construct Liapounov-type functions to prove stability under certain conditions. Several theorems on the stability of circuits are derived and examples are given to illustrate the results. A procedure is given to construct the mixed potential function directly from the circuit. The concepts of a complete set of mixed variables and a complete circuit are defined.

References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/169746
Article copyright: © Copyright 1964 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website